Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 7, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 4, 2015, 2:55 PM EDT for Monroe County, Florida. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2015, 2:55 PM EDT (18:55 UTC)
- Expired
- Oct 6, 2015, 3:09 PM EDT
- In force
- 48 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHUS42 KKEY 041855 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 255 PM EDT SUN OCT 4 2015 FLZ077-078-051000- /O.CAN.KKEY.CF.Y.0002.000000T0000Z-151004T2100Z/ /O.NEW.KKEY.CF.S.0007.151004T1855Z-151005T1000Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 255 PM EDT SUN OCT 4 2015 ...COASTAL FLOOD ADVISORY IS CANCELLED... COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES OBSERVED DURING THE LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. HOWEVER...WIDESPREAD COASTAL FLOODING IS NOT EXPECTED ANYMORE IN THE LOWER AND MIDDLE FLORIDA KEYS. && $$ FLZ076-051000- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-151005T1000Z/ MONROE UPPER KEYS- 255 PM EDT SUN OCT 4 2015 ...COASTAL FLOOD ADVISORY IN EFFECT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS LATE THIS AFTERNOON THROUGH TONIGHT. * TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS LATE THIS AFTERNOON THROUGH TONIGHT... ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION WILL NOT CHANGE MUCH FOR AT LEAST THE NEXT TWO DAYS. HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK...ALLOWING WATER LEVELS TO FALL GRADUALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ KASPER
6 follow-up statements
820 WHUS42 KKEY 041947 AAA CFWKEY COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 347 PM EDT SUN OCT 4 2015 FLZ076-050400- /O.CON.KKEY.CF.Y.0002.000000T0000Z-151005T1000Z/ MONROE UPPER KEYS- 347 PM EDT SUN OCT 4 2015 UPDATED FOR FORMAT ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS LATE THIS AFTERNOON THROUGH TONIGHT. * TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS LATE THIS AFTERNOON THROUGH TONIGHT... ESPECIALLY ALONG PORTIONS OF FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION WILL NOT CHANGE MUCH FOR AT LEAST THE NEXT TWO DAYS. HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK... ALLOWING WATER LEVELS TO FALL GRADUALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ FLZ077-078-050400- /O.CON.KKEY.CF.S.0007.000000T0000Z-151005T1000Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 347 PM EDT SUN OCT 4 2015 * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES OBSERVED DURING THE LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. HOWEVER...WIDESPREAD COASTAL FLOODING IS NOT EXPECTED ANYMORE IN THE LOWER AND MIDDLE FLORIDA KEYS. $$ BWC
844 WHUS42 KKEY 050411 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1211 AM EDT MON OCT 5 2015 FLZ076-051000- /O.CON.KKEY.CF.Y.0002.000000T0000Z-151005T1000Z/ MONROE UPPER KEYS- 1211 AM EDT MON OCT 5 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS THROUGH THE OVERNIGHT PERIOD. * TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS LATE TONIGHT...ESPECIALLY ALONG PORTIONS OF FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION WILL NOT CHANGE MUCH FOR AT LEAST THE NEXT TWO DAYS. HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK... ALLOWING WATER LEVELS TO FALL GRADUALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ FLZ077-078-051000- /O.CON.KKEY.CF.S.0007.000000T0000Z-151005T1000Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1211 AM EDT MON OCT 5 2015 ...HIGHER THAN PREDICTED TIDE LEVELS PERSIST IN THE LOWER AND MIDDLE KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES OBSERVED DURING THE LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. HOWEVER...WIDESPREAD COASTAL FLOODING IS NOT EXPECTED IN THE LOWER AND MIDDLE KEYS. $$
816 WHUS42 KKEY 051003 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 603 AM EDT MON OCT 5 2015 FLZ076-051815- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-151005T2000Z/ MONROE UPPER KEYS- 603 AM EDT MON OCT 5 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE UPPER KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS TODAY THROUGH TONIGHT. * TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS TODAY...ESPECIALLY ALONG PORTIONS OF FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION WILL NOT CHANGE MUCH FOR AT LEAST TODAY. HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK... ALLOWING WATER LEVELS TO FALL GRADUALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ FLZ077-078-051815- /O.EXT.KKEY.CF.S.0007.000000T0000Z-151005T2000Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 603 AM EDT MON OCT 5 2015 ...HIGHER THAN PREDICTED TIDE LEVELS PERSIST IN THE LOWER AND MIDDLE KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES OBSERVED LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. HOWEVER...WIDESPREAD COASTAL FLOODING IS NOT EXPECTED IN THE LOWER AND MIDDLE KEYS. $$
428 WHUS42 KKEY 051923 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 323 PM EDT MON OCT 5 2015 FLZ076-061000- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-151006T1000Z/ MONROE UPPER KEYS- 323 PM EDT MON OCT 5 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FOR THE UPPER FLORIDA KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS FROM THIS AFTERNOON THROUGH TONIGHT. * TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS...ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION WILL NOT CHANGE MUCH FOR THROUGH TONIGHT. HOWEVER... WINDS SHOULD SHIFT AND SLACKEN BY WEDNESDAY AND THURSDAY...ALLOWING WATER LEVELS TO FALL GRADUALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ FLZ077-078-061000- /O.EXT.KKEY.CF.S.0007.000000T0000Z-151006T1000Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 323 PM EDT MON OCT 5 2015 ...WATER LEVELS GRADUALLY WILL RETURN TO NORMAL THIS WEEK... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FROM LATE THIS AFTERNOON THROUGH TONIGHT. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES OBSERVED LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. WIDESPREAD COASTAL FLOODING IS NOT EXPECTED IN THE LOWER AND MIDDLE KEYS. $$ KASPER
319 WHUS42 KKEY 061000 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT TUE OCT 6 2015 FLZ076-061800- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-151006T2100Z/ MONROE UPPER KEYS- 600 AM EDT TUE OCT 6 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE UPPER KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS TODAY THROUGH TONIGHT. * TIMING...WATER LEVELS OF ONE TO ONE AND A HALF FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS...ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS THAT KEPT WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS IS FINALLY ABATING...AND WILL CONTINUE TO SLACKEN OVER THE NEXT 24 HOURS. FLOODING IN LOW LYING AREAS SHOULD SLOWLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ FLZ077-078-061800- /O.EXT.KKEY.CF.S.0007.000000T0000Z-151006T2100Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 600 AM EDT TUE OCT 6 2015 ...HIGHER THAN NORMAL TIDES CONTINUE IN THE LOWER AND MIDDLE KEYS... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES TODAY INTO TONIGHT. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES OBSERVED LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. WIDESPREAD COASTAL FLOODING IS NOT EXPECTED IN THE LOWER AND MIDDLE KEYS. $$
852 WHUS42 KKEY 061909 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 309 PM EDT TUE OCT 6 2015 FLZ077-078-062015- /O.CAN.KKEY.CF.S.0007.000000T0000Z-151006T2100Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 309 PM EDT TUE OCT 6 2015 $$ FLZ076-070315- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-151007T1000Z/ MONROE UPPER KEYS- 309 PM EDT TUE OCT 6 2015 ...COASTAL FLOOD ADVISORY NOW IN EFFECT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS TODAY THROUGH TONIGHT. * TIMING...WATER LEVELS OF ONE TO ONE AND A HALF FEET ABOVE NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS...ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. * THE PERSISTENT WESTERLY WINDS THAT KEPT WATER PILED UP IN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS IS FINALLY ABATING...AND WILL CONTINUE TO SLACKEN OVER THE NEXT 24 HOURS. FLOODING IN LOW LYING AREAS SHOULD SLOWLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ APA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 4, 2:55 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 4, 2:55 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 255 PM EDT SUN OCT 4 2015 .DISCUSSION... AN UPPER-LEVEL COMPOSITE ANALYSIS THIS AFTERNOON REVEALS AN EXPANSIVE AND DEEP CYCLONE CENTERED OVER NORTHERN FLORIDA...WITH THE FLORIDA KEYS LOCATED ALONG ITS SOUTHERN FLANK IN DEEP WESTERLY FLOW. A STRONG SUBSIDENCE INVERSION BASED NEAR 7000 FEET ELEVATION PERSISTS OVER THE SERVICE AREA WITH A DEEP LAYER OF DRY AIR ABOVE. THE SUB-INVERSION LAYER IS UNSTABLE AND SOMEWHAT MOIST...AND SOME SHALLOW CUMULUS CONVECTION HAS INITIATED IN THE FAST WESTERLY MARITIME FLOW...WITH ISOLATED LIGHT SHOWERS DETECTED BY DOPPLER RADAR ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. SOME MODEST AIR MASS MODIFICATION HAS OCCURRED DURING THE LAST 24 HOURS WITH CURRENT AIR TEMPERATURES IN THE MID 80S AND DEWPOINT TEMPERATURES IN THE UPPER 60S NOW. FORECAST REASONING FOR THIS CYCLE IS SIMILAR TO THE LAST FEW CYCLES. THE DEEP CYCLONIC GYRE OVER THE SOUTHEASTERN UNITED STATES AND EASTERN GULF OF MEXICO WILL WEAKEN...ELONGATE...AND SHIFT SOUTHWARD OVER THE NEXT FEW DAYS. MOISTURE AND INSTABILITY WILL INCREASE SLOWLY WITH SOME INCREASED LOWER-TROPOSPHERIC MOISTURE CONVERGENCE BY TUESDAY-WEDNESDAY. NEVERTHELESS...LARGE-SCALE FORCING FOR ASCENT WILL NOT BE IMPRESSIVE AS THE SYSTEM WILL BE WEAKENING. HOWEVER... MEASURABLE RAIN CHANCES WILL BE HIGHER THAN AT PRESENT...WITH AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS. THIS THINKING IS REFLECTED IN BOTH DIGITAL AND DERIVED FORECASTS. WE HAVE DROPPED THE COASTAL FLOOD ADVISORY FOR THE MIDDLE AND LOWER KEYS...BUT KEPT IT UP FOR THE UPPER KEYS. COASTAL FLOODING WILL BE AN ISSUE IN KEY LARGO COMMUNITIES ALONG BLACKWATER AND BUTTONWOOD SOUNDS UNTIL THE PERSISTENT WEST WINDS SHIFT...WHICH LIKELY WILL BE TUESDAY NIGHT OR WEDNESDAY. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION THIS EVENING ALL ZONES. A LOW PRESSURE SYSTEM WILL PERSIST OVER THE SOUTHEASTERN UNITED STATES TONIGHT THROUGH MONDAY. A TROUGH ASSOCIATED WITH THIS LOW PRESSURE AREA WILL APPROACH THE FLORIDA KEYS MONDAY NIGHT AND TUESDAY...AND LIKELY DISSIPATE OVER SOUTHERN FLORIDA ON WEDNESDAY OR THURSDAY. && .AVIATION... MAIN ISSUE AGAIN TODAY WILL BE THE WINDS. WINDS OF 270-300 DEG 10-12 KTS EXPECTED WITH GUSTS 20-25 KTS POSSIBLE. WINDS WILL DECOUPLE TO AROUND 10 KTS AFTER SUNSET. SCATTERED VERY LIGHT SHRA ARE POSSIBLE THROUGH THE PERIOD. WILL HAVE VCSH MENTIONED IN THE TAFS THROUGH THE PERIOD THOUGH -SHRA SHOULD HAVE LITTLE IMPACT ON OPERATIONS. EXPECT VFR CONDITIONS WITH SCT STRATOCU IN 4KFT-8KFT LEVEL. 34/MM && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 78 86 78 86 / 20 30 30 30 MARATHON 78 87 78 88 / 20 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...COASTAL FLOOD ADVISORY IN EFFECT FOR FLZ076. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....MM DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 4, 5:43 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 543 AM EDT SUN OCT 4 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 543 AM EDT SUN OCT 4 2015 ...COASTAL FLOOD ADVISORY IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TODAY. COASTAL FLOODING WILL LIKELY PERSIST TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COASTAL FLOODING WILL LIKELY PERSIST INTO EARLY NEXT WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TUESDAY THROUGH SATURDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.